MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC - MEXICO DURAMAX.CATHETER.CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

MERIT MEDICAL SYSTEMS INC - MEXICO DURAMAX.CATHETER.CHRONIC HEMODIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number H787103028045/A
Medical Device Problem Codes Material Separation (1562); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device will not be returning for engineering evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The account alleges that when placing a tunneled hemodialysis catheter, the tear away portion of the hemodialysis catheter malfunctioned, causing one side to peel away and the other to remain in place.Ultimately the physician was able to remove the portion that did not peel away, causing no harm to the patient.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and two similar complaints were identified.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
Additional report received on medwatch mw5166355.
 
Additional Manufacturer Narrative
B5 updated.G2 added other.H6 updated codes.H10 related report number added.H11 evaluation per photos.No units were physically returned for this complaint; however, the customer provided photographs of this defect which confirmed that the sheath failed splitting.According to the photos provided by the customer, it can be seen that the pod was not split correctly.The reported failure mode was confirmed with the shared pictures of the device and the investigation carried out through the production line.The root cause was human error during the segregation of processed parts versus non-processed parts, which prevented the inspection of the unit.B5 updated.

Brand Name
DURAMAX.CATHETER.CHRONIC HEMODIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC - MEXICO
8830 siempre viva rd #100
san diego CA 92104
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key21554481
Report Number3011642792-2025-00017
Device Sequence Number8165242
Product Code MSD
UDI-Device Identifier00884450786161
UDI-Public884450786161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101843
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787103028045/A
Device Lot NumberI3072554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/27/2025
Not provided
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/27/2025
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale